Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    help
    avatar
    freeme333 posted:
    have aggressive Rhuematoid arthrits.I have tried nearly every medication to me in NZ. Last stop is that infusion starting with R,cant remember the name.I am on Methotrexate 20mg by injection pw,as i have a weak stomach,also 20mg prednisone per day.Apart from all the pain,swelling,fatigue,sore eyes,blurred vision,stuffed knee(waiting on replacement)............i have had a guts full of the weight and moon face etc that Prednisone has helped cause.I really mean ENOUGH! I have put on nearly 2okg in 16mths! I am unrecognizeable as the person i once was.Its really getting me down.Is there no hope of going off Prednisone?
    i am becoming a recluse because of this.I have altered my diet immensly,no sugar,cut milk products nearly entirely,eat lots of veges and fresh foods,no prepackaged---and STILL i keep gaining.I am terrified i will end up so obese i wont be able to leave the house at all.This is taking its toll as i am single and have an 8 yr old daughter,who i cant do enough for in the way of play,walking(because of knee) and fatigue!----PLEASE----some advice.
    Reply
     
    avatar
    loludu responded:
    So sorry to hear about your problems Freeme333, I have been on Remicade infusions for 2 yrs and it has been a life saver for me. My RA is not as bad as yours but I would give it a try. Just make sure you take antihistamine and painkiller before the infusion. I take Benydryl and tylenol. Don't know if either is available in NZ. I had one reaction but the nurse caught right away and stop infusion. I would ask your Dr if you can wean yourself off the prednisone for a while,that's probably what is causing the weight gain. My Dr won't put me on it unless I really need to be on it. I hope you are taking some NSAIDs. If you can do any exercise at all it really helps even a little walking. I also take methotrexate 20mg in pill form. Not every drug works for everyone so I really hope the Remicade works for you and you don't have any reactions. Good luck and God bless.

    I


    Helpful Tips

    Dry eyes and dry mouthExpert
    Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
    Was this Helpful?
    41 of 48 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.